Delayed Adverse Subcutaneous Reaction to a New Family of Hyaluronic Acid Dermal Fillers With Clinical, Ultrasound, and Histologic Correlation
Hyaluronic acid (HA) is considered the safest filler due in part to its supposed low risk of immunogenicity and to claims of reversibility with hyaluronidase. Over the past years, the industry has tried to create more differentiated and longer-lasting products by modifying the chemical structure of HA gels. Currently, the Vycross family comprises 3 gels containing 0.3% lidocaine and different HA concentrations: Voluma (HA-V) (20 mg/mL HA), Volift (HA-Vf) (17.5 mg/mL HA) and Volbella (HA-Vb) (15 mg/mL HA). A variety of complications have been reported with all HA fillers; however, delayed, resistant, and relapsing, firm lesions without visible signs of inflammation have been recently described after treatment with these new HA gels.1–3 Herein we report a case of a delayed adverse reaction to these fillers, and also show the correlation between the clinical, ultrasound, and histological findings.